MAUDE Adverse Event Report: BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. INSYTE AUTOGUARD; PERIPHERAL IV CATHETERS

BECTON DICKINSON INFUSION THERAPY SYSTEMS INC. INSYTE AUTOGUARD; PERIPHERAL IV CATHETERS
Catalog Number 381433
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 04/14/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
G.4.K201075; k251654.B3.The date received by manufacturer has been used for this field.H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
It was reported that the catheter tip had a bulge.Our ed staff is having trouble with all iv catheters with this lot #.They are having trouble advancing the catheter after the initial puncture of the vein, some not able to advance and blowing the vein.After inspection, several staff believe there is a slight bulge near the tip of the vialon catheter that is abnormal and may contribute to the difficulty advancing.
 
Additional Manufacturer Narrative
Investigation summary: root cause couldn't be determined due to unavailability of sample information.A complaint history check was performed, and this is the 1st related complaint reported with the defect/condition of catheter tip integrity with lot 5219743 regarding item 381433.Device history review of lot number 5219743 has been reviewed.No related quality issues or process deviations were found during the manufacture of the subassembly lot and packaging line.A review of the applicable risk document indicates that the potential risk of the reported event was assessed appropriately in the risk management documentation.
 
Event or Problem Description
No additional information.

Brand Name
INSYTE AUTOGUARD
Common Device Name
PERIPHERAL IV CATHETERS
Manufacturer (Section D)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer (Section G)
BECTON DICKINSON INFUSION THERAPY SYSTEMS INC.
9450 south state street
sandy UT 84070
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key25045754
Report Number1710034-2026-00489
Device Sequence Number9652599
Product Code FOZ
UDI-Device Identifier00382903818334
UDI-Public(01)00382903818334(10)5219743
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
SEE H.11
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/18/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number381433
Device Lot Number5219743
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/14/2026
Supplement Date Received by Manufacturer05/18/2026
Initial Report FDA Received Date04/30/2026
Supplement Report FDA Received Date05/19/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/15/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown